MAUDE Adverse Event Report: PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INGENUITY CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INGENUITY CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number INGENUITY ELITE 128 (728323)
Medical Device Problem Codes Lack of Maintenance Documentation or Guidelines (2971); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fasciitis (2375)
Date of Event 04/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Reporting determination: this complaint has been evaluated based on the information provided; there is an allegation of serious injury.This issue reported was a field service engineer injured his back during replacement of the x-ray tube.Fse was diagnosed with lumbar fascitis and flurbiprofen was prescribed and rest for a week.Fse was recovered and has been returned to work.Based on the available information, this issue has been initially determined to be a reportable event.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
Note: we have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.Internal cross reference: complaint pr# (b)(4).
 
Additional Manufacturer Narrative
This issue reported was a field service engineer injured his back during replacement of the x-ray tube.Fse was diagnosed with lumbar fasciitis and flurbiprofen was prescribed and rest for a week.Fse was recovered and has been returned to work.Upon checking the dhf(design history file) and srs(system requirement specification), philips engineering investigation concluded that there is no direct force requirement for pulling up the mrc880 tube toolbox, nor direct requirement on how many persons to replace the x-ray tube.Therefore, the correlative requirement was not included in the tube replacement service manual as well.However, in the service safety manual, it is described that service personnel who performing the service activities on the ct systems are expected to follow the safety manuals which have included safety precautions of taking/lifting heavy components: ¿ always wear proper clothing (e.G.Safety boots and gloves) when handling heavy or awkward loads.Make sure the correct lifting methods are used to avoid physical injury.Follow all procedures carefully and use mechanical devices or multiple fses to handle extremely heavy or awkward loads (>50 lbs/22 kg).Based on these information, the causes of the issue were that service engineer failed to follow the heavy parts replacement instruction provided in the safety manual, also, there's no detailed requirement in the tube replacement manual on how xray tube should be properly handled in case of back injury.Health and safety team has provided training of preventing back injury to fse through philips online training course from preventing issue recurrence.Internal cross reference: complaint (b)(4).
 
Event or Problem Description
Reporting determination: this complaint has been evaluated based on the information provided; there is an allegation of serious injury.This issue reported was a field service engineer injured his back during replacement of the x-ray tube.Fse was diagnosed with lumbar fasciitis and flurbiprofen was prescribed and rest for a week.Fse was recovered and has been returned to work.Based on the available information, this issue has been initially determined to be a reportable event.

Brand Name
INGENUITY CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH  215024
Manufacturer (Section G)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH   215024
Manufacturer Contact
beth johnson
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key17439160
Report Number3009529630-2023-00006
Device Sequence Number19510591
Product Code JAK
UDI-Device Identifier00884838059504
UDI-Public00884838059504
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberINGENUITY ELITE 128 (728323)
Device Catalogue Number728323
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale